I'm currently getting ready to taper off 10mg hydrocodone tabs, taking 5-6 daily @ home & i'm wondering what to expect in terms of symptom & amount of time. I've been taking these pill since about 2009, but the amount increased to 5-6 in the past year. Everytime i try to stop for a 24hr period, i become extremely irritable, feverish, sweaty & get diarrhea, which i know is normal, but how long will this last? Thank you for the support.
Added 24 Jan 2012:
I'm clearly addicted by the way, but can't continue to be a slave to these drugs. The biggest problem i keep running into is putting my life on hold in order to stay home 2 detox cause i don't 2 see anyone. I've been very secretive regarding this addiction, so i'm alone in my detox. I just want to put this behind me. I'm just concerned about having a seizure @ home. I have a RX to ativan, which i never take & it was recommended 2 me 2 take them throughout detox 2 get thru it. Any supportive comments plzzz?
24 Jan 2012
If you do a taper you will get some withdrawal symptoms. I tapered from 120mg of oxycodone, to 40mg in 1 week, but I felt the same withdrawal symptoms as when I finally stopped completely. Maybe it was too much of a taper, but that whole week was irritable, sweaty the works until after 1 week my brain adjusted and it was o.k. after the 40mg I could not seem to go lower without getting withdrawals, so I decided to go cold turkey in a detox center. I am now 1 month clean of everything, still have good and bad days, but I am 63 years old, hopefully you are younger and your good days will come faster. After the first 4 to 7 days the withdrawals pretty much ease up and you will start to feel better. I also heard the HYDROCODONE is a little easier to quit. Don't get discouraged, just do it and you will be happy not to be counting pills anymore and being possessed by them..you did not get addicted in 1 day and it will take a little longer to get undone but it will be worth it..Luck to you Golda (grandma)
24 Jan 2012
I assume you mean if you were to quit Cold Turkey. It varies with the person but I'd say 10 days, although some people have said 5 days. There are meds that make the wds milder. Clonidine, this is a must have. It really helps. Baclofen or Methocarbamol, 1 or the other. Trazodone and Benadryl. Zofran. All of these make wds milder and are well worth asking for.
24 Jan 2012
Is Hydrocodone the only thing you were taking? If so, I don't think you need to be concerned about having a seizure. You won't die from the detox but sometimes you may feel like it. If you were only taking 5-6 a day that's not as bad as you might think. I've known people that were taking 20-30 daily. You will still have some discomfort but like was mentioned there are meds to help with that. The Ativan will help but be careful there too because it is also addictive. Good luck to you. My thoughts and prayers will be with you. You can do this!! Let us know if you need anything else and keep posting so we know how you are doing.
Your friend -Terri-
24 Jan 2012
sebastion66, welcome, you are not alone, you now have us. i came to this site with no support and a secret from all. today my husband knows and dont really understand but tries his best to support, but what works is knowing i have everyone here. im tapering off percocet 10/325, 13 daily. was up to 16 not long ago. i failed many many attempts in tapering but i like you know that this is a problem for ourselves, for many. ive been on percocet 3 years now, and a much higher dose, im so glad your kicking it before it consumes you. the time length and withdraw symptoms very from person to person and day to day. sometimes i feel great, others, horrids. hang in there
24 Jan 2012
Well, I guess I am going to disagree with everyone! I think you should do a taper plan to get off of the hydros. 5 or 6 a day isn't that big a dose, & you can taper & not have withdrawals at all. You should start with 1/2/ a pill less every 5 to 7 days. If all goes well with that, then you drop another 1/2 a pill & try it again for 5 to 7 days etc... If you start feeling bad or withdrawals stay at that particular dose awhile lionger, but not too long. 10 days at the most, then drop another 1/2 a pill. Eventually you will be down to notheing but 1/2 a pill a day! Then you should be able to just stop them without any problems. This is just my suggestion. It may take a little time, but you won't suffer all the extra added benefits (hehe) of withdrawal. Just my thoughts...
- Hydrocodone Information for Consumers
- Hydrocodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Hydrocodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am in opiate withdrawal. I need help. I am scared to go to the doctor. Do you think he would prescribe me suboxone to help detox me? What is the ...
3 answers • 30 Oct 2010
... been abusing opiates for almost two years. I start a Sub program tomorrow, along with 4 NA meetings per week. I have tried cold turkey quits many ...
8 answers • 28 Nov 2010
I have been taking hydrocodone off and on for about ten or more years. I went through the Suboxone program for withdrawal and ended up off the ...
4 answers • 2 Jan 2011
... wrapped my mind around the fact that I am addicted to hydrocodone. I've tapered off use for the last two days and am setting in for a ...
15 answers • 7 Jan 2012
... 10/325's a day. I am terrified. I would appreciate any encouragement or success stories out there
8 answers • 20 Jan 2012